Advertisement

Differential Equations

, Volume 54, Issue 9, pp 1168–1179 | Cite as

Operator Function Method in the Problem of Normal Waves in an Inhomogeneous Waveguide

  • Yu. G. Smirnov
  • E. Yu. Smol’kin
Partial Differential Equations

Abstract

The problem of normal waves in a closed (screened) regular waveguiding structure of arbitrary cross-section is considered by reducing it to a boundary value problem for the longitudinal electromagnetic field components in Sobolev spaces. The variational statements of the problem is used to determine the solution. The problem is reduced to studying an operator function. The properties of the operators contained in the operator function necessary to analyze its spectral properties are studied. Theorems on the spectrum discreteness and the distribution of characteristic numbers of the operator function on the complex plane are proved. The problem of completeness of the system of root vectors of the operator function is considered. The theorem on the double completeness of the system of root vectors of the operator function with finite deficiency is proved.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Smirnov, Yu.G., The application of the operator pencil method in a problem concerning the natural waves of a partially filled wave guide, Dokl. Phys., 1990, vol. 35, pp. 430–431.MathSciNetGoogle Scholar
  2. 2.
    Smirnov, Yu.G., Operator pencil method for transmission boundary value problems for a system of elliptic equations, Differ. Equations, 1991, vol. 27, no. 1, pp. 112–118.zbMATHGoogle Scholar
  3. 3.
    Delitsin, A.L., An approach to the completeness of normal waves in a waveguide with magnetodielectric filling, Differ. Equations, 2000, vol. 36, no. 5, pp. 695–700.MathSciNetCrossRefGoogle Scholar
  4. 4.
    Delitsin, A.L., The statement and solubility of boundary value problems for Maxwell’s equations in a cylinder, Izv. Math., 2007, vol. 71, no. 3, pp. 495–544.MathSciNetCrossRefGoogle Scholar
  5. 5.
    Smirnov, Yu.G., Matematicheskie metody issledovaniya zadach elektrodinamiki (Mathematical Methods for Electrodynamic Problems), Penza: Penz. Gos. Univ., 2009.Google Scholar
  6. 6.
    Smirnov, Yu.G. and Smol’kin, E.Yu., Discreteness of the spectrum in the problem on normal waves in an open inhomogeneous waveguide, Differ. Equations, 2017, vol. 53, no. 10, pp. 1262–1273.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Smirnov, Yu.G. and Smol’kin, E.Yu., Investigation of the spectrum of the problem of normal waves in a closed regular inhomogeneous dielectric waveguide of arbitrary cross section, Dokl. Math., 2018, vol. 97, no. 1, pp. 86–89.CrossRefGoogle Scholar
  8. 8.
    Vainshtein, L.A., Elektromagnitnye volny (Electromagnetic Waves), Moscow: Radio i Svyaz’, 1988.Google Scholar
  9. 9.
    Costabel, M., Boundary integral operators on Lipschitz domains: Elementary results, SIAM J. Math. Anal., 1998, vol. 19, no. 3, pp. 613–626.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kato, T., Perturbation Theory for Linear Operators, Heidelberg: Springer-Verlag, 1966. Translated under the title Teoriya vozmushchenii lineinykh operatorov, Moscow: Mir, 1972.CrossRefGoogle Scholar
  11. 11.
    Hirsch, M., Differential Topology, Heidelberg: Springer, 1976. Translated under the title Differentsial’naya topologiya, Moscow: Mir, 1979.CrossRefzbMATHGoogle Scholar
  12. 12.
    Gokhberg, I.Ts. and Krein, M.G., Vvedenie v teoriyu lineinykh nesamosopryazhennykh operatorov v gil’bertovom prostranstve (Introduction to the Theory of Linear Nonself-Adjoint Operators in Hilbert Spaces), Moscow: Nauka, 1965.Google Scholar
  13. 13.
    Radzievskii, G.V., Completeness of root vectors of a Keldysh pencil perturbed by an analytic operatorvalued function S(λ) with S(∞) = 0, Math. Notes, 1977, vol. 21, no. 3, pp. 218–222.CrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Penza State UniversityPenzaRussia

Personalised recommendations